Alert archive / Alabama / Flash Flood Warnings in 2012

Flash Flood Warning 14, NWS Huntsville, AL

March 31, 20124 counties in Alabama

NWS Huntsville, AL issued this flash flood warning at Mar 31, 2012, 5:55 PM CDT for 4 counties in Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2012, 5:55 PM CDT (22:55 UTC)
Expired
Mar 31, 2012, 9:03 PM CDT
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 87 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1321 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WGUS54 KHUN 312255
FFWHUN
ALC077-079-083-103-010500-
/O.NEW.KHUN.FF.W.0014.120331T2255Z-120401T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
555 PM CDT SAT MAR 31 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
  LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
  NORTHEASTERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...
  NORTHWESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL MIDNIGHT CDT SUNDAY

* AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WESTERN PORTIONS OF LIMESTONE...NORTHEASTERN PORTIONS OF           
  LAWRENCE...AND NORTHWESTERN MORGAN COUNTY. TWO TO THREE INCHES OF  
  RAIN HAS OCCURRED OVER THE PAST HOUR AND A HALF. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ATHENS...DECATUR...MOULTON...ARDMORE...FLINT CITY...PRICEVILLE...  
  ROGERSVILLE AND TRINITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH AND A HALF ARE POSSIBLE IN 
THE THESE AREAS THROUGH 8 PM CDT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3500 8685 3446 8679 3446 8731 3500 8730

$$

CA
2 follow-up statements
518 
WGUS74 KHUN 010100
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
800 PM CDT SAT MAR 31 2012

ALC077-079-083-103-010500-
/O.CON.KHUN.FF.W.0014.000000T0000Z-120401T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE AL-LAWRENCE AL-LIMESTONE AL-MORGAN AL-
800 PM CDT SAT MAR 31 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN MORGAN...
LIMESTONE...NORTHEASTERN LAWRENCE AND EASTERN LAUDERDALE COUNTIES
UNTIL MIDNIGHT CDT...

AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTHWESTERN 
MORGAN...LIMESTONE...NORTHEASTERN LAWRENCE...AND EASTERN LAUDERDALE 
COUNTIES. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ATHENS...DECATUR...MOULTON...FLINT CITY...PRICEVILLE...ROGERSVILLE 
AND TRINITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3500 8685 3446 8679 3446 8731 3500 8730

$$

CA
216 
WGUS74 KHUN 010203
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
903 PM CDT SAT MAR 31 2012

ALC077-079-083-103-010218-
/O.CAN.KHUN.FF.W.0014.000000T0000Z-120401T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE AL-LAWRENCE AL-LIMESTONE AL-MORGAN AL-
903 PM CDT SAT MAR 31 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
MORGAN...LIMESTONE...NORTHEASTERN LAWRENCE AND EASTERN LAUDERDALE
COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED. STREAMS AND CREEKS IN THE 
WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE 
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO 
YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3500 8685 3446 8679 3446 8731 3500 8730

$$

SL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 4:21 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Mar 31, 4:21 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
421 PM CDT SAT MAR 31 2012

.DISCUSSION...
A MODERATE NORTHWESTERLY FLOW ALOFT PREVAILS ACROSS THE TENNESSEE
VALLEY THIS AFTERNOON...AS THE REGION REMAINS SITUATED BETWEEN A
MID-TROPOSPHERIC HIGH -- EXTENDING FROM THE EASTERN PACIFIC
NORTHEASTWARD INTO THE SOUTHWESTERN DESERTS -- AND A BROAD LONG WAVE
TROUGH ACROSS QUEBEC. A PRONOUNCED MID-LEVEL VORT MAX EMBEDDED IN
THIS FLOW REGIME -- CURRENTLY LOCATED BETWEEN THE OHIO RIVER AND THE
SOUTHERN GREAT LAKES -- WILL DIG SOUTHEASTWARD TO THE CENTRAL
APPALACHIANS BY TONIGHT. ALTHOUGH THE SOUTHERN END OF THIS SHORTWAVE
TROUGH WILL WEAKEN AS IT MOVES ACROSS THE TENNESSEE VALLEY...FORCING
WILL REMAIN SUFFICIENT FOR WIDELY SCATTERED STRONG/SEVERE
THUNDERSTORMS THROUGH EARLY THIS EVENING...WITH ACTIVITY DEVELOPING
ACROSS MIDDLE TENNESSEE SPREADING SOUTHEASTWARD IN NORTHWESTERLY
STEERING FLOW OF 20-30 KNOTS. WILL CARRY A SLIGHT CHANCE OF SHOWERS
AND STORMS BETWEEN 01/00-02Z TO INDICATE ACTIVITY DISSIPATING EARLY
THIS EVENING...ALTHOUGH MOST SHORT TERM MODELS SUGGEST THE PASSAGE OF
ANOTHER WEAK MID-LEVEL WAVE WHICH MAY AID IN THE REGENERATION OF SOME
SHOWERS ACROSS THE SOUTHWESTERN HALF OF THE FORECAST AREA LATER
TONIGHT. FOG WILL BE A CONCERN ONCE AGAIN...WITH BOTH COVERAGE AND
DENSITY HIGHLY DEPENDENT ON THE AMOUNT OF RAINFALL RECEIVED TODAY.

MODELS ARE IN GENERAL AGREEMENT THAT MID-LEVEL SUBSIDENCE WILL
INCREASE SUBSTANTIALLY ACROSS NORTHERN ALABAMA/SOUTHERN MIDDLE
TENNESSEE TOMORROW...AS A HIGH-AMPLITUDE RIDGE BUILDING ACROSS THE
CENTRAL PLAINS BEGINS TO SHIFT EASTWARD IN ADVANCE OF A STRONG
MID/UPPER-LEVEL TROUGH CURRENTLY MOVING ONSHORE ALONG THE PACIFIC
COAST AND FORECAST TO GRADUALLY MOVE EASTWARD...BECOMING CENTERED
ACROSS THE GREAT BASIN BY LATE SUNDAY. THIS WILL FURTHER LIMIT THE
THREAT FOR AFTERNOON SHOWER/THUNDERSTORM DEVELOPMENT ON SUNDAY AND
MONDAY...ALTHOUGH STRONG DIURNAL HEATING MAY FORCE THE DEVELOPMENT OF
WIDELY SCATTERED CONVECTION BOTH AFTERNOONS. A LIGHTER AND MORE
WESTERLY STEERING FLOW OF 15-20 KNOTS TOMORROW MAY ALSO ALLOW SOME
STORMS TO SPREAD INTO THE WESTERN FORECAST ZONES FROM NORTHERN
MISSISSIPPI. ONCE AGAIN...STEEP LOW TO MID-LEVEL LAPSE RATES AND
MODERATE VALUES OF CAPE NOTED ON POINT FORECAST SOUNDINGS MAY LEAD TO
THE DEVELOPMENT OF A FEW STRONG TO SEVERE CELLS...WITH DAMAGING WINDS
AND LARGE HAIL BEING THE MAIN IMPACTS. OUTSIDE OF ANY CONVECTION...
HIGH TEMPERATURES TOMORROW WILL BE VERY WARM...PERHAPS BREACHING
RECORD LEVELS IN THE MID/UPPER 80S ACROSS NORTHWEST AND NORTH CENTRAL
ZONES. FROM SUNDAY NIGHT INTO MONDAY NIGHT...THE THE MID-LEVEL RIDGE
AXIS WILL MAINTAIN ITS POSITION FROM THE SOUTHEASTERN U.S.
NORTHWESTWARD INTO THE UPPER MISSISSIPPI VALLEY...AND WILL INTENSIFY
AS THE SOUTHERN PORTION OF THE WESTERN CONUS TROUGH CUTS OFF INTO AN
UPPER LOW WHICH SHOULD TRACK EASTWARD ACROSS NEW MEXICO ON MONDAY.
ASIDE FROM ISOLATED STORMS ON MONDAY AFTERNOON...THIS WILL MAINTAIN
DRY AND UNSEASONABLY WARM/HUMID CONDITIONS...WITH NEAR RECORD HIGH
TEMPERATURES EXPECTED ONCE AGAIN ON MONDAY. SOME LOCATIONS...
ESPECIALLY ACROSS NORTHWEST ALABAMA...MAY REACH OR SLIGHTLY EXCEED 90
DEGREES ON BOTH SUNDAY/MONDAY AFTERNOONS. IT APPEARS THAT THE MID-
LEVEL RIDGE WILL BEGIN TO WEAKEN BY MONDAY NIGHT...AS A LEAD IMPULSE
EJECTS NORTHEASTWARD FROM EAST TEXAS IN ADVANCE OF THE UPPER LOW
SHIFTING EASTWARD ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA.

AS THIS LEAD IMPULSE LIFTS NORTHEASTWARD THROUGH THE REGION DURING
THE DAY ON TUESDAY...ENVIRONMENTAL CONDITIONS WILL BECOME SLIGHTLY
MORE FAVORABLE FOR THE DEVELOPMENT OF AFTERNOON CONVECTION ONCE
AGAIN. MEDIUM RANGE SOLUTIONS FROM THE ECMWF/GFS/GEM HAVE RECENTLY
COME INTO BETTER AGREEMENT REGARDING THE STRENGTH AND MOVEMENT OF THE
CENTRAL PLAINS UPPER LOW TOWARD THE SECOND HALF OF NEXT WEEK...WITH
THIS FEATURE EXPECTED TO BEGIN ACCELERATING EAST-SOUTHEASTWARD ON
WEDNESDAY NIGHT/THURSDAY...AS MID-LEVEL RIDGING STRENGTHENS FROM THE
SOUTHERN ROCKIES TO THE NORTHERN PLAINS DOWNSTREAM FROM ANOTHER LONG
WAVE TROUGH MOVING ONTO THE PACIFIC COAST. ALTHOUGH THE GFS IS
FURTHER TO THE NORTH WITH THE TRACK OF THIS FEATURE THAN THE ECMWF...
BOTH MODELS SUGGEST THAT THE LOW WILL DIG SOUTHEASTWARD NEAR OR
DIRECTLY ACROSS THE AREA ON THURSDAY/THURSDAY NIGHT. HIGHER
PROBABILITIES FOR SHOWERS/STORMS WILL EXIST AS THIS FEATURE -- AND A
WEAK ACCOMPANYING SURFACE LOW AND COLD FRONT -- APPROACH THE REGION
ON WEDNESDAY/WEDNESDAY NIGHT/THURSDAY. AT THIS TIME...THERE APPEARS
TO BE LITTLE THREAT FOR SIGNIFICANT/ORGANIZED CONVECTION AS LOWER
TROPOSPHERIC WINDS WILL REMAIN ON THE WEAK SIDE...GENERALLY LESS THAN
30 KNOTS. HOWEVER...MID-LEVEL FLOW AND THE THREAT FOR SOME STRONG TO
SEVERE STORMS MAY INCREASE ON THURSDAY AS THE UPPER LOW APPROACHES
FROM THE WEST-NORTHWEST. A COLD FRONT WILL PUSH THROUGH THE REGION
SOMETIME THURSDAY NIGHT/FRIDAY MORNING...ENDING PRECIPITATION CHANCES
AND USHERING A SLIGHTLY COOLER/DRIER AIR MASS INTO THE SOUTHEASTERN
U.S.

70/DD

&&

.AVIATION...
/ISSUED 106 PM CDT SAT MAR 31 2012/
FOR 18Z TAFS...

VFR CONDITIONS ARE LARGELY EXPECTED THROUGH THE EVENING...HOWEVER ANY
SHOWER OR THUNDERSTORM THAT DEVELOPS OVER THE TERMINAL WILL BE
CAPABLE OF QUICKLY REDUCING CIGS/VIS. FOG IS AGAIN EXPECTED
TONIGHT...AND ITS MAGNITUDE WILL LARGELY BE DEPENDENT ON RAINFALL
THIS AFTERNOON. VFR CONDITIONS ARE THEN EXPECTED AGAIN SUNDAY
MORNING.

JLL

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    57  88  61  89  62 /  20  20  10  20  20
SHOALS        57  89  60  90  60 /  20  20  10  20  20
VINEMONT      58  85  61  85  62 /  20  20  10  20  20
FAYETTEVILLE  52  85  60  86  57 /  20  20  10  20  20
ALBERTVILLE   53  84  57  85  58 /  20  20  10  20  20
FORT PAYNE    52  85  56  85  54 /  20  20  10  20  20

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

TN...NONE.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 31, 12:57 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1257 PM CDT SAT MAR 31 2012

ALZ001>010-016-TNZ076-096-097-011000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1257 PM CDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT WILL DRIFT SOUTH TOWARD THE TENNESSEE VALLEY THIS
AFTERNOON...TRIGGERING SCATTERED THUNDERSTORMS ACROSS MUCH OF THE
AREA. SOME OF THESE STORMS WILL BE SEVERE...CAPABLE OF LARGE HAIL
AND DAMAGING WINDS.

THE GREATEST SEVERE WEATHER THREAT WILL BE ACROSS SOUTHERN MIDDLE
TENNESSEE AND EXTREME NORTHWEST ALABAMA BETWEEN 1 PM AND 4 PM...AND
ACROSS THE REMAINDER OF NORTHERN ALABAMA BETWEEN 3 PM AND 7 PM.

THUNDERSTORMS WILL RAPIDLY DIMINISH IN COVERAGE AND STRENGTH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY.
SOME OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS.

SEVERAL SYSTEMS MOVING ACROSS THE SOUTHEAST WILL INCREASE
THUNDERSTORM CHANCES AGAIN EARLY NEXT WEEK WITH STRONG TO SEVERE
THUNDERSTORMS POSSIBLE ON TUESDAY. LARGE HAIL AND GUSTY WINDS WILL
BE THE MAIN THREATS ASSOCIATED WITH THE STRONGER STORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED THIS AFTERNOON AND EVENING. REPORTS OF HAIL AND WINDS WILL
BE GREATLY APPRECIATED.

CCC/JLL

In the hours before

Local storm report, Mar 31, 5:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
530 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             1 W COXEY               34.80N 87.20W
03/31/2012  E1.75 INCH       LIMESTONE          AL   EMERGENCY MNGR

            GOLFBALL SIZE HAIL WAS REPORTED.

&&

KWEBER
Local storm report, Mar 31, 5:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
531 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             2 ENE CHESTNUT RIDGE    35.35N 86.50W
03/31/2012  E1.00 INCH       MOORE              TN   LAW ENFORCEMENT

            QUARTER SIZE HAIL WAS REPORTED IN THE EASTERN PORTION OF
            THE CHESTNUT RIDGE COMMUNITY.

0400 PM     HAIL             KELSO                   35.13N 86.47W
03/31/2012  E1.00 INCH       LINCOLN            TN   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED.

0415 PM     HAIL             LESTER                  34.99N 87.15W
03/31/2012  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED.

0423 PM     HAIL             SW MT ROZELL            34.93N 87.14W
03/31/2012  E1.75 INCH       LIMESTONE          AL   TRAINED SPOTTER

            GOLFBALL SIZE HAIL WAS REPORTED ON HIGHWAY 99 JUST SOUTH
            OF LESTER.

0439 PM     HAIL             1 SE CARTWRIGHT         34.87N 87.05W
03/31/2012  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED.

0445 PM     HAIL             COXEY                   34.80N 87.18W
03/31/2012  E0.88 INCH       LIMESTONE          AL   EMERGENCY MNGR

            NICKEL SIZE HAIL WAS REPORTED

0448 PM     HAIL             2 NW ATHENS             34.82N 87.00W
03/31/2012  E1.25 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL REPORTED.

0450 PM     HAIL             COXEY                   34.80N 87.18W
03/31/2012  E1.75 INCH       LIMESTONE          AL   EMERGENCY MNGR

            GOLFBALL SIZE HAIL WAS REPORTED.

0452 PM     HAIL             2 N RIPLEY              34.80N 87.12W
03/31/2012  E1.75 INCH       LIMESTONE          AL   TRAINED SPOTTER

            GOLFBALL SIZE REPORTED.

0453 PM     HAIL             1 W COXEY               34.80N 87.20W
03/31/2012  E1.75 INCH       LIMESTONE          AL   EMERGENCY MNGR

            GOLFBALL SIZE HAIL WAS REPORTED.

0455 PM     HAIL             3 E COXEY               34.80N 87.13W
03/31/2012  E2.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            HAIL FROM QUARTER TO HEN EGG SIZE WAS REPORTED COVERING
            THE GROUND.

0456 PM     HAIL             1 N ANDERSON            34.94N 87.27W
03/31/2012  E1.00 INCH       LAUDERDALE         AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED.

0457 PM     HAIL             6 W ATHENS              34.80N 87.07W
03/31/2012  E1.75 INCH       LIMESTONE          AL   TRAINED SPOTTER

            GOLFBALL SIZE HAIL WAS REPORTED.

0457 PM     HAIL             ROGERSVILLE             34.83N 87.29W
03/31/2012  E0.88 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            NICKEL SIZE HAIL WAS REPORTED.

0500 PM     HAIL             1 W COXEY               34.80N 87.20W
03/31/2012  E0.88 INCH       LIMESTONE          AL   EMERGENCY MNGR

            NICKEL SIZE HAIL WAS REPORTED

0505 PM     HAIL             RIPLEY                  34.76N 87.12W
03/31/2012  E2.50 INCH       LIMESTONE          AL   EMERGENCY MNGR

            TENNIS BALL SIZE HAIL WAS REPORTED.

&&

KWEBER
Local storm report, Mar 31, 5:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
537 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             ARAB                    34.32N 86.50W
03/31/2012  E1.00 INCH       MARSHALL           AL   BROADCAST MEDIA

            QUARTER SIZE HAIL WAS REPORTED IN ARAB.

0533 PM     HAIL             6 WSW GOOD HOPE         34.08N 86.95W
03/31/2012  E1.75 INCH       CULLMAN            AL   EMERGENCY MNGR

            GOLFBALL SIZE HAIL WAS REPORTED.

&&

KWEBER
Local storm report, Mar 31, 5:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
543 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             5 NNE ROGERSVILLE       34.90N 87.28W
03/31/2012  E1.00 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL WAS REPORTED.

&&

KWEBER
Local storm report, Mar 31, 5:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
552 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             TRINITY                 34.61N 87.09W
03/31/2012  E1.00 INCH       MORGAN             AL   TRAINED SPOTTER

&&

KWEBER
Local storm report, Mar 31, 5:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
554 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             COXEY                   34.80N 87.18W
03/31/2012  E1.25 INCH       LIMESTONE          AL   EMERGENCY MNGR

            HALF DOLLAR SIZE HAIL WAS REPORTED.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:42 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale48 min
Mar 31, 4:00 PM CDTSevere Thunderstorm WarningHUNLauderdale, Limestone45 min
Mar 31, 4:19 PM CDTSpecial Weather StatementHUNJackson26 min
Mar 31, 4:42 PM CDTSpecial Weather StatementHUNMarshall33 min
Mar 31, 4:42 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone48 min
Mar 31, 4:44 PM CDTSpecial Weather StatementHUNDeKalb31 min
Mar 31, 4:48 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale27 min
Mar 31, 4:49 PM CDTSevere Thunderstorm WarningHUNMarshall41 min
Mar 31, 4:52 PM CDTSpecial Weather StatementHUNCullman38 min
Mar 31, 4:53 PM CDTSevere Thunderstorm WarningHUNLauderdale, Limestone30 min
Mar 31, 5:05 PM CDTSpecial Weather StatementHUNMadison40 min
Mar 31, 5:11 PM CDTSevere Thunderstorm WarningHUNCullman49 min
Mar 31, 5:13 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Morgan47 min
Mar 31, 5:21 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin39 min
Mar 31, 5:27 PM CDTSevere Thunderstorm WarningHUNDeKalb, Marshall42 min
Mar 31, 5:31 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale, Lawrence44 min
Mar 31, 5:34 PM CDTSevere Thunderstorm WarningHUNLauderdale41 min
Mar 31, 5:36 PM CDTSevere Thunderstorm WarningHUNCullman24 min
Mar 31, 5:46 PM CDTSevere Thunderstorm WarningHUNLawrence, Morgan44 min
Mar 31, 5:59 PM CDTFlash Flood WarningHUNLauderdale3 hr
Mar 31, 6:01 PM CDTSevere Thunderstorm WarningHUNLawrence44 min
Mar 31, 6:07 PM CDTSevere Thunderstorm WarningHUNCullman, Lawrence, Morgan38 min
Mar 31, 6:11 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale49 min
Mar 31, 6:14 PM CDTSevere Thunderstorm WarningHUNFranklin31 min
Mar 31, 6:29 PM CDTFlash Flood WarningHUNCullman, Lawrence, Morgan3 hr
Mar 31, 6:31 PM CDTSevere Thunderstorm WarningHUNLawrence44 min
Mar 31, 6:40 PM CDTSevere Thunderstorm WarningHUNCullman50 min
Mar 31, 6:42 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison48 min
Mar 31, 6:54 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale31 min

Nearby

Flash Flood Warnings in Alabama, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.